Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Jackson, KY

June 26, 2000Estill County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2000, 7:42 PM EDT for Estill County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 7:42 PM EDT (23:42 UTC)
Expired
Jun 26, 2000, 8:30 PM EDT
In force
48 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Estill County, KY

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:50 PM EDTThunderstorm Wind 60 EFox, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 262344
SVRJKL
KYC065-270030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF IRVINE

* UNTIL 830 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FOX...OR ABOUT 8 MILES NORTHWEST OF
  IRVINE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CALLOWAY CROSSING AT 755 PM EDT
  OVER UNION HALL AT 800 PM EDT
  NEAR FITCHBURG AT 805 PM EDT
  OVER PILOT AT 810 PM EDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH.
WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LI	MBS OFF OF
TREES ABOUT THE SIZE OF YOU WRIST.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:45 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 4:45 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT MON JUN 26 2000

THE MODELS ARE CONSISTENT THIS RUN IN SHOWING THAT A COLD FRONT...
NOW REACHING FAR WEST KY...WILL ORIENT EAST TO WEST ACROSS KY LATER
TONIGHT...WITH WAVES OF SHOWERS AND THUNDERSTORMS MOVING ALONG IT.
THE ETA MODEL PRECIPITABLE WATER VALUES WITHIN THE FRONTAL ZONE
INDICATE THE POTENTIAL FOR 1 TO 3 INCHES OF ADDITIONAL RAIN OVER
EASTERN KY BETWEEN MIDNIGHT TONIGHT AND NOON TUESDAY. THUS A FLASH
FLOOD WATCH WAS ISSUED TO EXPRESS THIS. AS THE FRONT SAGS SLOWLY
SOUTH TUESDAY...RAIN SHOULD TAPER OFF OVER EASTERN KY LATE TUESDAY.
SIGNIFICANT LOW-LEVEL MOISTURE BEHIND THE FRONT WILL KEEP CLOUDS IN
WEDNESDAY.

IN THE EXTENDED PERIOD...THURSDAY THROUGH SATURDAY...A POST FRONTAL
TROUGH COULD BRING A CHANCE OF SHOWERS THURSDAY. THEN FRIDAY AND
SATURDAY SHOULD BE MOSTLY SUNNY AND A LITTLE COOLER.

JKL 69/80 66/80  7630
LOZ 67/81 65/80  7630

.JKL...FLASH FLOOD WATCH TONIGHT THROUGH TUESDAY MORNING FOR MUCH OF
       EASTERN KENTUCKY.

SCHAUB

In the hours before

Special weather statement, Jun 26, 4:30 PM EDT, 3 hours 12 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT MON JUN 26 2000

...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY HAS BEEN
CANCELED...

THE LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH MOVED ACROSS
EASTERN KENTUCKY THIS AFTERNOON HAS MOVED EASTWARD AND OUT OF THE
AREA. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED.

LCM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:30 PM EDTSevere Thunderstorm WarningJKLMontgomery45 min
Jun 26, 12:57 PM EDTSevere Thunderstorm WarningJKLLee48 min
Jun 26, 1:11 PM EDTSevere Thunderstorm WarningJKLMenifee49 min
Jun 26, 7:34 PM EDTSevere Thunderstorm WarningJKLBath41 min
Jun 26, 7:48 PM EDTSevere Thunderstorm WarningJKLFleming42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.